February 1991

Enalapril and Reversible Alopecia

Author Affiliations

Fairmont, WVa

Arch Intern Med. 1991;151(2):404. doi:10.1001/archinte.1991.00400020138035

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.


To the Editor.—  A 35-year-old woman was prescribed enalapril, 10 mg daily, for hypertension in January 1990. Four weeks after starting the therapy, she noticed large amounts of hair on her pillows and brush. A large clump of hair could be produced by running her fingers over the scalp. Hair loss stopped when enalapril was discontinued.In July 1990, she was challenged again. When a therapeutic regimen of enalapril was begun, she started losing hair again, so she stopped the therapy.The temporal association between taking enalapril and developing the alopecia and the fact that symptoms recurred after rechallenge with enalapril strongly suggest a direct causal relationship.

First Page Preview View Large
First page PDF preview
First page PDF preview